MAUDE Adverse Event Report: THERAKOS, INC THERAKOS XTS PHOTOPHERESIS SYSTEM

THERAKOS, INC THERAKOS XTS PHOTOPHERESIS SYSTEM
Lot Number D712 - KIT
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 12/14/2015
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
System was used for treatment.Kit lot d712 was reviewed.There were no non-conformances related to the complaint.This lot met all release requirements.The uvadex lot number was not provided.However, a review of all uvadex lots manufactured since january 2013 was performed.No trends or nonconformances related to the complaint were noted.Trends were reviewed for all complaint categories and no trend was detected for fluid logic module leak.This assessment is based on the information available at the time of the investigation.No product was returned by the customer for investigation, therefore it could not be determined if the specific product met specification.The video analysis is still in progress at the time of this report.A supplemental report will be filed once investigation is complete.(b)(4).Device not returned.
 
Event or Problem Description
Distributor reported that a user reported the following (translated from spanish): "a blood leak was found in the fluid module logic, at the end of the treatment while dismounting the kit and returning the blood to the patient." update dec 18, 2015: the customer communicated that the customer has the habit to do a manual return of blood to the patient at the end of the treatment to provide all the red cells left to the patient.In the moment of starting this manual return procedure, they discovered the leak, so the manual return was not performed.The photoactivated buffy coat was all previously returned to the patient customer submitted a video for investigation.
 
Additional Manufacturer Narrative
A video was returned for analysis.Review of the video confirmed the leak near the top right corner of the fluid logic module (flm).However, the exact site of this leak is unknown.Also it is unknown if the leak was present during treatment per customer complaint description.The root cause for the leak could not be determined as the leak site could not be determined from the available information.(b)(4).Device not returned.

Brand Name
THERAKOS XTS PHOTOPHERESIS SYSTEM
Common Device Name
XTS
Manufacturer (Section D)
THERAKOS, INC
west chester PA
MDR Report Key5363005
Report Number2523595-2015-00330
Device Sequence Number471681
Product Code LNR
UDI-Device Identifier10705030100016
UDI-Public10705030100016
Combination Product (Y/N)N
Initial Reporter CountryAR
PMA/510(K) Number
P860003
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Followup
Report Date (Section B) 12/17/2015
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Nurse
Device Expiration Date03/01/2020
Device Lot NumberD712 - KIT
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/13/2016
Supplement Report FDA Received Date02/29/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age69 YR
Patient Weight72